Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Butrans patches, swimming and skin reactions

Maryruth1035MMaryruth1035 Posts: 5
I'm using Butrans 20 patches--I try to rotate sites (I am female, so chest is out but I use upper thighs along with arms and occasionally back of shoulder) but find that frequently by the 3rd or 4th day the patch is really annoying--the patch itself tends to pucker up a bit and my skin underneath gets irritated and itches. I swim 5days (+_) a week and by the end of 7 days the patch gets fairly ragged. Has anyone had any luck diminishing a skin irritation under the bigger patches with prolonged use?

Although the skin around the patch is often "numb" from the radiculopathy, it still itches like crazy sometimes. Yet I don't want to give up on the patch--here in Hawaii, even with a tumor growing in my back, they still treated me like a drug addict when I was on the methodone.at the same time, my mental status is much improved on the patch...


  • I just started the patch yesterday, 5mg, seems to help the pain in my thoracic, I live in Florida and swim everyday so I am glad to know that it won't just fall off in the water, does it help your pain?
  • Ask your dr for a steroid inhaler that you don't breath in but apply topically to skin before patch application . It doesn't make it go away completely but reduces the rash I get by half . It was a compromise , pain versus rash . Husband also puts hydrocortisone cream around edges of patch to help with that area
  • A topical antihistimine like nasachrome was one that I was told was a good option......no cream type antihistamines, but the nasal sprays, let dry and then apply the new patch......and I use tegaderm over my fentanyl patches which keeps the patch from falling off especially in the summer with swimming...
Sign In or Register to comment.